Alert archive / California / Gale Watches in 2020

Gale Watch 8, NWS Eureka, CA

February 6, 2020

NWS Eureka, CA issued this gale watch at Feb 6, 2020, 2:47 PM PST. It took effect at Feb 8, 2020, 10:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 6, 2020, 2:47 PM PST (22:47 UTC)
In effect from
Feb 8, 2020, 10:00 AM PST
Expired
Feb 7, 2020, 8:57 AM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted.

633 
WHUS76 KEKA 062247
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
247 PM PST Thu Feb 6 2020

PZZ475-070700-
/O.EXT.KEKA.SC.Y.0011.000000T0000Z-200208T1800Z/
/O.NEW.KEKA.GL.A.0008.200208T1800Z-200209T1700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
247 PM PST Thu Feb 6 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST SATURDAY...
...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY
MORNING...

* WHAT...For the Small Craft Advisory, north winds 15 to 25 kt and
  seas 7 to 9 feet. For the Gale Watch, north winds 25 to 35 kt
  with gusts up to 40 kt and seas 13 to 18 feet possible.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until 10 AM PST Saturday. 
  For the Gale Watch, from Saturday morning through Sunday 
  morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
3 follow-up statements
519 
WHUS76 KEKA 070436
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
836 PM PST Thu Feb 6 2020

PZZ475-071245-
/O.CON.KEKA.SC.Y.0011.000000T0000Z-200208T1800Z/
/O.CON.KEKA.GL.A.0008.200208T1800Z-200209T1700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
836 PM PST Thu Feb 6 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
SATURDAY...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY MORNING...

* WHAT...For the Small Craft Advisory, north winds 15 to 25 kt 
  and seas 7 to 9 feet. For the Gale Watch, north winds 25 to 35 
  kt with gusts up to 40 kt and seas 13 to 18 feet possible.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until 10 AM PST Saturday. 
  For the Gale Watch, from Saturday morning through Sunday 
  morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
841 
WHUS76 KEKA 071022
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
222 AM PST Fri Feb 7 2020

PZZ475-071830-
/O.CON.KEKA.SC.Y.0011.000000T0000Z-200208T1800Z/
/O.CON.KEKA.GL.A.0008.200208T1800Z-200209T1700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
222 AM PST Fri Feb 7 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
SATURDAY...
...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY MORNING...

* WHAT...For the Small Craft Advisory, north winds 15 to 25 kt 
  and seas 7 to 9 feet. For the Gale Watch, north winds 25 to 35 
  kt with gusts up to 40 kt and seas 13 to 18 feet possible.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until 10 AM PST Saturday. 
  For the Gale Watch, from Saturday morning through Sunday 
  morning.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
705 
WHUS76 KEKA 071657
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
857 AM PST Fri Feb 7 2020

PZZ475-080100-
/O.CON.KEKA.SC.Y.0011.000000T0000Z-200208T1800Z/
/O.UPG.KEKA.GL.A.0008.200208T1800Z-200209T1700Z/
/O.NEW.KEKA.GL.W.0007.200208T1800Z-200209T1700Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
857 AM PST Fri Feb 7 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
SATURDAY...
...GALE WARNING IN EFFECT FROM 10 AM SATURDAY TO 9 AM PST
SUNDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts
  up to 40 kt and seas 16 to 21 feet expected. For the Small 
  Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt 
  and seas 8 to 11 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 10 AM Saturday to 9 AM PST 
  Sunday. For the Small Craft Advisory, until 10 AM PST Saturday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-455-470-080100-
/O.NEW.KEKA.SE.A.0001.200209T0000Z-200209T1700Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
857 AM PST Fri Feb 7 2020

...HAZARDOUS SEAS WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY MORNING...

* WHAT...Very steep and hazardous seas 14 to 19 feet possible.

* WHERE...Pt St George to Cape Mendocino out 10 nm, Cape 
  Mendocino to Pt Arena out 10 nm and Pt St George to Cape 
  Mendocino 10 to 60 nm.

* WHEN...From late Saturday afternoon through Sunday morning.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Consider altering your plans to avoid possible hazardous sea
conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Feb 6, 5:30 AM PST, 9 hours 17 minutes earlier.

Area forecast discussion, Feb 6, 5:30 AM PST, 9 hours 17 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
530 AM PST Thu Feb 6 2020

.SYNOPSIS...Pacific high pressure will remain in control through
Friday, with moderating temperatures and a mix of morning coastal
clouds and sunshine. A cold front will bring cooler weather with
some gusty winds on Saturday, and perhaps a few showers to Del
Norte and northern Humboldt County.

&&

.DISCUSSION...A northwesterly push of marine air brought coastal
stratus inland last evening, and kept temperatures milder than
the past few nights across much of northwest California. Most
locations are running 5 to 10 degrees warmer at this hour compared
to Wednesday morning. However, temperatures are still frosty
across the interior valleys that are out of reach of the stratus
and fog, with clear skies and light winds there. Expect some of
the coastal clouds to linger through midday, particularly around
the lower Eel River Valley, but elsewhere should see a fair amount
of sunshine today. Winds will be light and temperatures will
continue to trend at least a few degrees milder this afternoon.
Expect a repeat of last night for tonight, with some clouds
returning to the coast, and surging up some of the river valleys.
Friday will feature a repeat of Thursday's mild conditions, with
any morning clouds giving way to sunshine, light winds, and
temperatures near or above seasonal averages.

A cold front is still on track to bring a shot of cooler
temperatures for Saturday, with the most noticeable change across
the interior, particularly in the mountains. That said, QPF has
continued to trend lower with each model run, and now it looks
like any rainfall amounts will be less than a tenth of an inch
even in Del Norte County on Saturday. Most of Humboldt may end up
staying dry. Northerly winds will pick up substantially this
weekend in the wake of the cold front, especially in the usual
coastal headland and ridgetop spots. As opposed to last weekend's
front, we do not expect a need for any Wind Advisories, as even
the windier spots should top out around 30 mph. As high pressure
builds across the Pacific Northwest on Sunday and Monday, the flow
should turn more offshore, resulting in sunny skies and
moderating temperatures. Another mainly dry cold front may pass by
around Tuesday or Wednesday. The weather pattern continues to
look relatively quiet through next weekend, with below average
temperatures and precipitation for mid-February. /AAD

&&

.AVIATION...LIFR conditions prevailed overnight for KCEC while KACV
was primarily in VFR and MVFR. Winds have diminished as the
localized pressure gradient weakens for the coastal terminals.
Some LIFR conditions with low coastal stratus will remain,
particularly around KCEC. Locally better conditions but still
MVFR conditions expected at ACV at times this morning. KUKI
remains in VFR for most of the morning Thursday while Friday
morning could have obscurations limiting visibility. /EYS

&&

.MARINE...As high pressure offshore weakens today through Friday,
light to moderate northerly winds and some locally steep seas will
continue. Small Craft Advisories have subsequently been extended
through Friday evening across the southern outer waters. Another
long period northwest swell is expected to arrive Saturday
morning, while much stronger northerly winds and steeper seas will
return in the wake of a cold front. Gale conditions will be
possible over the weekend, mainly over the outer waters. /EYS

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
     4 AM PST early this morning for PZZ455.

     Small Craft Advisory until 9 PM PST Friday for PZZ475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Feb 6, 3:26 AM PST, 11 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
326 AM PST Thu Feb 6 2020

CAZ101>113-071130-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
326 AM PST Thu Feb 6 2020

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Gale Watches in California, 2020Every gale watch in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.